more steroids

hello everybody, i hope of you are fighting fit and running about like kids. i know iam not, i went to docs a wk last tuesday and was given antibiotics and steroids and i finished the tabs on tues. since weds i have been feeling spite, went back to docs to day and got sum more steroids, the doc wasnt happy neither am i but i cant breathe , she has told me to steam inhale every day to help muscus get from my tubes and that i have to help myself and that she cant be giving steroids all the time, i dont want them all the time. i watched my mum end up in a wheelchair cos of steroids over a long period of time. i feel like iam breathimg through a straw. any help please and wud steamim help. thanks in advance xxxxx

6 Replies

oldestnewest
  • Hello Jilly,

    Sorry you have been not well and back on steroids. understand your fear about being on them for a long time.

    I have had a quick look at your profile and there may be other add on meds that you could try that aren't steroids. Please ask your GP.

    Also Short courses aren't too damaging though if on and off may have some effect.

    Hope this helps

    Kate

  • i have to go bac next fri to see same doc, wt should i be askin her please. just sum things to ask.

  • you don't say what dosage the steroids were, but I was advised by asthma UK nurse that a dosage of 50-60mg /day for 10-14 days is recommended, but my doc has only ever given me twice a 30mg dose for 7 days. It did work, but only just, its possible that if you don't have a high enough dose for long enough, then they don't work 100% in clearing up the problem. Don't worry about side effects of short course steroids, the potential complications of not taking them are far more serious.

    I have a warm mist humidifier, and since buying that I've been a lot better, so steam may help, but some report it makes there asthma worse, how do you feel after being shut in a steam filled bathroom?

    Hope this helps a little, and if you want any clarification or more info just ask.

    Get well soon.

    Chris

  • i hav a 5 day supply of 6 tablets. so it will be 30mg a day wont it. i hav only ever had 5 days supplys. if i go into a steamy room it usually sets me off but i can inhale wen my sinues r playin me up. so i dont no . i have been taking steroids for t`he last couple of years on and off. hope this helps xx

  • a 5 day supply is a little low, perhaps that could be some of the trouble, you are not clearing up the infection properly. don't know how to get the doc to give you a larger dose, as I tried when I found out that a 7 day is the recommended minimum.

    I wouldn't try steaming if that starts you off, but something that may help is nasal rinsing, the traditional neti-pot is ok, but i use, and have had great results with the sinus rinse from neilmed.com they did a free trial offer where you just paid P&P, not sure if it's still on the site.

  • I'm not sure where the 10-14 day course advice has its roots...it's certainly not something that I have come across in practice, and, checking with the BTS guidelines, they recommend up to 3 days in children (dose according to body weight) and 40-50mg for 5 days in adults. Some people do require longer courses, but I can't find advice that it's standard to have 10-14 days.

    People will vary according to their response to steroids, but they won't help clear up any viral/bacterial infections - they simple help to counteract the inflammation that the infections cause.

You may also like...